Alert archive / Montana / Red Flag Warnings in 2024
Red Flag Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 26, 2024, 10:39 AM MDT for 7 counties in Montana. It took effect at Aug 27, 2024, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2024, 10:39 AM MDT (16:39 UTC)
- In effect from
- Aug 27, 2024, 1:00 PM MDT
- Expired
- Aug 27, 2024, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 4.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916 WWUS85 KMSO 261639 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 1039 AM MDT Mon Aug 26 2024 MTZ110-111-271645- /O.NEW.KMSO.FW.W.0005.240827T1900Z-240828T0300Z/ Deerlodge/West Beaverhead-East Beaverhead- 1039 AM MDT Mon Aug 26 2024 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: Strong winds and humidity below 20 percent will affect much of southwest Montana Tuesday afternoon and evening. * Winds: 20-25 mph with gusts 30-40 mph along the Continental Divide south of Wisdom. Winds 15-20 mph with gusts 25-35 mph at the lower elevations. * Minimum humidities: 15-20 percent. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 26, 3:02 AM MDT, 7 hours 37 minutes earlier.
Area forecast discussion, Aug 26, 3:02 AM MDT, 7 hours 37 minutes before
Area Forecast Discussion National Weather Service Missoula MT 302 AM MDT Mon Aug 26 2024 .DISCUSSION...Beyond some late afternoon haze from area wild fires, Monday will be a spectacular late summer day. Expect near seasonable temperatures, bountiful sunshine, and light winds. Change comes on Tuesday as winds quickly ramp up from the west. A mostly dry cold front will push across the region late afternoon and winds will gust 25 to 35 mph widespread, while higher terrain has a 30-40% chance of wind gusts in excess of 35 mph, especially in the Glacier Park Region. Please exercise caution if you have plans taking you out on area lakes. Additionally, the potential for a fire weather warning in some regions, especially the Beaverhead-Deerlodge National Forest, are increasing. Exercise extreme caution with open flames Tuesday afternoon. Behind this cold front will be the seasons coolest temperatures yet. Wednesday morning there remains a small chance, 20% or less, for a dusting of snow in Glacier National Park, mainly Logan Pass and higher. Thursday morning there is a 40% chance of a frost for valleys of northwest MT, excluding Flathead and Mission, and valleys south and east of Missoula. Along the Continental Divide and higher valleys of north-central Idaho will have pockets of temperatures at or just below 32F. && .AVIATION...Mainly VFR conditions with light winds will be experienced at area terminals today. The exception will be haze and eventually smoke at KHRF from local wild fires. Visibility will likely remain 6 miles or greater until 27/0200z at KHRF, then may degrade to 5SM throughout the evening and overnight period. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Red Flag Warnings in Montana, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.